MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-36E
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2008
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient's attorney as a result of a legal claim that the patient was implanted with an lfit anatomic cocr v40 femoral head on (b)(6) 2008.It is alleged that the patient received a letter from upmc on august 28, 2018 informing him of the voluntary recall for potential defects of said implants and that he should come in for testing.He has been revised on unknown date.This is for the right hip.Revision on right hip took place on (b)(6) 2019.Update on 04-may-2022 per clinician review: "in the operative report for the right hip the surgeon notes that the patient was completely asymptomatic but wanted the cocr head exchanged due to the recall.During the surgery acetabular liner wear was noted and along with the head exchange the worn liner was removed and a new liner implanted.".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "in the operative report for the left tha the surgeon notes that the hip was being revised primarily for leg length discrepancy with the operative leg being shorter than the right.Secondarily there was concern regarding the lfit cocr femoral head being on recall.A work up was undertaken and cobalt and chromium serum levels were not significantly elevated.A mars mri showed no evidence of fluid.The cocr head was revised to a biolox delta ceramic head of greater offset with a titanium sleeve.In the operative report for the right hip the surgeon notes that the patient was completely asymptomatic but wanted the cocr head exchanged due to the recall.During the surgery acetabular liner wear was noted and along with the head exchange the worn liner was removed and a new liner implanted.Bilateral staged tha revisions related to the recall of the lfit cocr heads is confirmed.No mechanical or biologic issues related to the cocr heads were reported in the documentation provided." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's right hip was revised due to the recall head while the patient was completely asymptomatic.Clinician review of provided medical records confirmed that no mechanical or biologic issues related to the cocr heads were reported in the documentation provided.It was noted in the revision operative report for the right hip that the liner was observed to be worn and so it was revised.Further information such as return of the device and/or photographs of the worn surface are needed to confirm the event and complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by the patient's attorney as a result of a legal claim that the patient was implanted with an lfit anatomic cocr v40 femoral head on (b)(6) 2008.It is alleged that the patient received a letter from (b)(6) on (b)(6) 2018 informing him of the voluntary recall for potential defects of said implants and that he should come in for testing.He has been revised on unknown date.This is for the right hip.Revision on right hip took place on (b)(6) 2019.Update on (b)(6) 2022 per clinician review: "in the operative report for the right hip the surgeon notes that the patient was completely asymptomatic but wanted the cocr head exchanged due to the recall.During the surgery acetabular liner wear was noted and along with the head exchange the worn liner was removed and a new liner implanted.".

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key14517520
Report Number0002249697-2022-00768
Device Sequence Number14912088
Product Code LPH
UDI-Device Identifier07613327039542
UDI-Public07613327039542
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model Number623-00-36E
Device Catalogue Number623-00-36E
Device Lot NumberDRYMTD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age47 YR
Patient SexMale